MAUDE Adverse Event Report: SYNTHES GMBH DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA; REAMER

SYNTHES GMBH DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA; REAMER
Catalog Number 314.743
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: hrx.Date of event: only event year is known.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the reamer head and reamer drive shaft broke during an unknown procedure.There was a surgical delay of fifteen to twenty (15-20) minutes.The procedure outcome is unknown.This report involves one (1) drive shaft-minimum 520mm length-for use with ria.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: a device history record (dhr) review was conducted: part#: 314.743, synthes lot number: h508452, supplier lot number: h508452, manufacturing site: synthes monument, release to warehouse date: 02-aug-2018, supplier: criterion tool & die, inc.No ncr¿s were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the ria drive shaft has presented a dysfunction.It was either too lateral to entry point and/or there was an incorrect positioning of the relief head.The patient outcome is reported as good.

Brand Name
DRIVE SHAFT-MINIMUM 520MM LENGTH-FOR USE WITH RIA
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12576631
Report Number8030965-2021-08367
Device Sequence Number15393249
Product Code HTO
UDI-Device Identifier07611819739208
UDI-Public(01)07611819739208
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.743
Device Lot NumberH508452
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/24/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA REAMER HEAD Ø12.; RIA REAMER HEAD Ø12
Patient SexUnknown